Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 6, NWS Wakefield, VA

November 1, 2007Camden County, Currituck County, North Carolina; City of Virginia Beach, Virginia

NWS Wakefield, VA issued this wind advisory at Nov 1, 2007, 4:28 AM EDT for Camden County, Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Nov 1, 2007, 3:49 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 4:28 AM EDT (08:28 UTC)
In effect from
Nov 1, 2007, 3:49 PM EDT
Expired
Nov 2, 2007, 4:11 AM EDT
In force
12 hr
Issued by
NWS Wakefield, VA

Counties Camden County, NC, Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2007-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2007-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 010828
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 AM EDT THU NOV 1 2007

...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT AND CONTINUE
THROUGH FRIDAY...

NCZ017-102-VAZ098-011630-
/O.NEW.KAKQ.WI.Y.0006.071102T0400Z-071103T0400Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
428 AM EDT THU NOV 1 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
EDT FRIDAY NIGHT. 

A COLD FRONT WILL CROSS THE AREA THIS EVENING. AFTER THAT...A
STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC
TONIGHT THROUGH FRIDAY NIGHT. THE COMBINATION OF HIGH PRESSURE 
INLAND AND LOW PRESSURE MOVING NORTHEAST WELL OFFSHORE WILL
RESULT IN NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
TO 50 MPH FROM VIRGINIA BEACH CURRITUCK COUNTY IN NORTHEAST NORTH
CAROLINA. WINDS ARE EXPECTED TO DIMINISH LATE FRIDAY NIGHT INTO
SATURDAY MORNING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE...WITHOUT EXTRA
PRECAUTIONS...DOWNED TREES AND POWER OUTAGES. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

ALB
4 follow-up statements
000 
WWUS71 KAKQ 011601
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 PM EDT THU NOV 1 2007

...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT AND CONTINUE
THROUGH FRIDAY NIGHT...

NCZ017-102-VAZ098-020015-
/O.CON.KAKQ.WI.Y.0006.071102T0400Z-071103T0400Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1201 PM EDT THU NOV 1 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT FRIDAY NIGHT...

A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING. MEANWHILE...
A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC
LATE TONIGHT THROUGH FRIDAY NIGHT. THE COMBINATION OF HIGH PRESSURE
INLAND AND LOW PRESSURE MOVING NORTHEAST WELL OFFSHORE WILL RESULT
IN NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50
MPH FROM VIRGINIA BEACH CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA.
WINDS ARE EXPECTED TO DIMINISH LATE FRIDAY NIGHT INTO SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE...WITHOUT EXTRA
PRECAUTIONS...DOWNED TREES AND POWER OUTAGES. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

44
000 
WWUS71 KAKQ 011949
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU NOV 1 2007

...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT AND CONTINUE
THROUGH SATURDAY MORNING...

NCZ016-020400-
/O.EXB.KAKQ.WI.Y.0006.071102T0400Z-071103T1200Z/
CAMDEN-
349 PM EDT THU NOV 1 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY. 

A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING. MEANWHILE...
A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC
LATE TONIGHT THROUGH FRIDAY NIGHT. THE COMBINATION OF HIGH PRESSURE
INLAND AND LOW PRESSURE MOVING NORTHEAST WELL OFFSHORE WILL RESULT
IN NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50
MPH FROM VIRGINIA BEACH...CURRITUCK AND CAMDEN COUNTYS IN NORTHEAST
NORTH CAROLINA. WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE...WITHOUT EXTRA
PRECAUTIONS...DOWNED TREES AND POWER OUTAGES. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

NCZ017-102-VAZ098-020400-
/O.EXT.KAKQ.WI.Y.0006.071102T0400Z-071103T1200Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
349 PM EDT THU NOV 1 2007

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING. MEANWHILE...
A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC
LATE TONIGHT THROUGH FRIDAY NIGHT. THE COMBINATION OF HIGH PRESSURE
INLAND AND LOW PRESSURE MOVING NORTHEAST WELL OFFSHORE WILL RESULT
IN NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50
MPH FROM VIRGINIA BEACH...CURRITUCK AND CAMDEN COUNTYS IN NORTHEAST
NORTH CAROLINA. WINDS ARE EXPECTED TO DIMINISH SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE...WITHOUT EXTRA
PRECAUTIONS...DOWNED TREES AND POWER OUTAGES. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

44
000 
WWUS71 KAKQ 020105
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT THU NOV 1 2007

...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT AND CONTINUE
THROUGH SATURDAY MORNING...

NCZ016-017-102-VAZ098-020915-
/O.CON.KAKQ.WI.Y.0006.071102T0400Z-071103T1200Z/
CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
905 PM EDT THU NOV 1 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. MEANWHILE...A
STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC
LATE TONIGHT THROUGH FRIDAY NIGHT. THE COMBINATION OF HIGH
PRESSURE INLAND AND LOW PRESSURE MOVING NORTHEAST WELL OFFSHORE
WILL RESULT IN NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 TO 50 MPH FROM VIRGINIA BEACH...TO CURRITUCK AND CAMDEN
COUNTYS IN NORTHEAST NORTH CAROLINA. WINDS ARE EXPECTED TO
DIMINISH LATE SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE...WITHOUT EXTRA
PRECAUTIONS...DOWNED TREES AND POWER OUTAGES. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

FOSTER
000 
WWUS71 KAKQ 020811
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 AM EDT FRI NOV 2 2007

...STRONG AND GUSTY WINDS WILL DEVELOP TODAY AND CONTINUE
THROUGH SATURDAY MORNING...

NCZ016-017-102-VAZ098-021615-
/O.UPG.KAKQ.WI.Y.0006.000000T0000Z-071103T1200Z/
/O.NEW.KAKQ.HW.W.0003.071102T1900Z-071103T1200Z/
CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
411 AM EDT FRI NOV 2 2007

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES TO
NORTHERN NEW ENGLAND TODAY...WHILE HURRICANE NOEL BEGINS TO TRACK
NORTHEAST AWAY FROM THE BAHAMAS. NOEL WILL TRANSITION INTO A
STRONG LOW PRESSURE AREA AS IT PASSES EAST OF THE MID ATLANTIC
STATES TONIGHT INTO SATURDAY. THAT LOW WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM OUR REGION SATURDAY AFTERNOON. 

NORTH TO NORTHEAST WINDS WILL BE INCREASING TO 30 TO 40 MPH WITH
GUSTS TO 50 TO 55 MPH BY THIS AFTERNOON FROM VIRGINIA BEACH TO
COASTAL NORTHEAST NORTH CAROLINA. THESE SPEEDS ARE EXPECTED TO
CONTINUE TONIGHT...BEFORE DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER
OUTAGES. 

$$

NCZ015-032-VAZ091-094-095-097-021615-
/O.NEW.KAKQ.HW.W.0003.071102T1900Z-071103T1200Z/
PASQUOTANK-PERQUIMANS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-CHESAPEAKE-
INCLUDING THE CITIES OF...ELIZABETH CITY...POQUOSON...
NEWPORT NEWS...HAMPTON
411 AM EDT FRI NOV 2 2007

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY. 

STRONG HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES TO
NORTHERN NEW ENGLAND TODAY...WHILE HURRICANE NOEL BEGINS TO TRACK
NORTHEAST AWAY FROM THE BAHAMAS. NOEL WILL TRANSITION INTO A
STRONG LOW PRESSURE AREA AS IT PASSES EAST OF THE MID ATLANTIC
STATES TONIGHT INTO SATURDAY. THAT LOW WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM OUR REGION SATURDAY AFTERNOON. 

NORTH TO NORTHEAST WINDS WILL BE INCREASING TO 30 TO 40 MPH WITH
GUSTS TO 50 TO 55 MPH BY THIS AFTERNOON FROM POQUOSON...HAMPTON
AND NORFOLK TO COASTAL NORTHEAST NORTH CAROLINA. THESE SPEEDS ARE
EXPECTED TO CONTINUE TONIGHT...BEFORE DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER
OUTAGES.

$$

MDZ025-VAZ099-100-021615-
/O.NEW.KAKQ.HW.W.0003.071102T1900Z-071103T1500Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
411 AM EDT FRI NOV 2 2007

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM
EDT SATURDAY. 

STRONG HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES TO
NORTHERN NEW ENGLAND TODAY...WHILE HURRICANE NOEL BEGINS TO TRACK
NORTHEAST AWAY FROM THE BAHAMAS. NOEL WILL TRANSITION INTO A
STRONG LOW PRESSURE AREA AS IT PASSES EAST OF THE MID ATLANTIC
STATES TONIGHT INTO SATURDAY. THAT LOW WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM OUR REGION SATURDAY AFTERNOON. 

NORTH TO NORTHEAST WINDS WILL BE INCREASING TO 30 TO 40 MPH WITH
GUSTS TO 50 TO 55 MPH BY THIS AFTERNOON FROM OCEAN CITY MARYLAND
TO THE VIRGINIA EASTERN SHORE. THESE SPEEDS ARE EXPECTED TO
CONTINUE TONIGHT AND SATURDAY MORNING...BEFORE DIMINISHING
SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER
OUTAGES.

$$

NCZ013-014-030-VAZ077-078-084>086-093-096-021615-
/O.NEW.KAKQ.WI.Y.0007.071102T1800Z-071103T1200Z/
HERTFORD-GATES-BERTIE-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-ISLE OF WIGHT-SUFFOLK-
INCLUDING THE CITY OF...AHOSKIE
411 AM EDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
EDT SATURDAY. 

STRONG HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES TO
NORTHERN NEW ENGLAND TODAY...WHILE HURRICANE NOEL BEGINS TO TRACK
NORTHEAST AWAY FROM THE BAHAMAS. NOEL WILL TRANSITION INTO A
STRONG LOW PRESSURE AREA AS IT PASSES EAST OF THE MID ATLANTIC
STATES TONIGHT INTO SATURDAY. THAT LOW WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM OUR REGION SATURDAY AFTERNOON. 

NORTH TO NORTHEAST WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH
GUSTS TO 40 TO 45 MPH BY THIS AFTERNOON FROM AREAS ALONG THE
WESTERN SHORE OF THE CHESAPEAKE BAY IN EASTERN VIRGINIA...THROUGH
INTERIOR SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA. THESE
SPEEDS ARE EXPECTED TO CONTINUE TONIGHT...BEFORE DIMINISHING
SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. THESE
SPEEDS CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER
OUTAGES.

$$

MDZ022>024-021615-
/O.NEW.KAKQ.WI.Y.0007.071102T1800Z-071103T1500Z/
WICOMICO-SOMERSET-INLAND WORCESTER-
INCLUDING THE CITIES OF...SALISBURY...CRISFIELD...PRINCESS ANNE...
SNOW HILL
411 AM EDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
EDT SATURDAY. 

STRONG HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES TO
NORTHERN NEW ENGLAND TODAY...WHILE HURRICANE NOEL BEGINS TO TRACK
NORTHEAST AWAY FROM THE BAHAMAS. NOEL WILL TRANSITION INTO A
STRONG LOW PRESSURE AREA AS IT PASSES EAST OF THE MID ATLANTIC
STATES TONIGHT INTO SATURDAY. THAT LOW WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM OUR REGION SATURDAY AFTERNOON.

NORTH TO NORTHEAST WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH
GUSTS TO 40 TO 45 MPH BY THIS AFTERNOON ACROSS INTERIOR SECTIONS
OF THE LOWER MARYLAND EASTERN SHORE. THESE SPEEDS ARE EXPECTED TO
CONTINUE TONIGHT...BEFORE DIMINISHING SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. THESE
SPEEDS CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER
OUTAGES.

$$

ALB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 4:25 AM EDT, 3 minutes earlier.

Area forecast discussion, Nov 1, 4:25 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 AM EDT THU NOV 1 2007

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS MORNING...THEN
PUSH THROUGH TO THE COAST THIS EVENING. HIGH PRESSURE RETURNS
THROUGH THE WEEKEND...KEEPING TROPICAL STORM NOEL WELL OFFSHORE.
ANOTHER COLD FRONT CROSSES THE REGION LATE TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT/BKN CLDNS NW AND SE OF FA ERY THIS MRNG. CDFNT APPROACHES FM
THE NW THIS MRNG...THEN MAKES ITS WAY THROUGH THE RGN THIS
AFTN/EVE W/O TOO MUCH FANFARE. AT WORST...PSBLY AN ISLTD
SHRA...BUT WL LMT POPS TO CSTL AREAS...ESP THIS AFTN/EVE WHR MSTR
FM THE SSE SPRDS NWD. ANOTHER MILD DAY...RDGS INTO THE UPR 60S TO
MID 70S ACRS FA...W/ P-MSNY SKY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
LRGLY A CSTL/MARITIME EVENT COMING UP TNGT THROUGH FRI. CDFNT
PUSHES OFFSHR...FOLLOWED BY MOD HI PRES FM THE LWR LAKES/OH VLY
MVG EWD. MNWHL...LO PRES INVOF BAHAMAS BEGINS TO MV
NNE...INTERACTING W/ FNTL BNDRY PUSHING OFFSHR. SGFNT SFC PRES
GRAD RESULTS...BRINGING HI CONFIDENCE IN INCRSG NNE WNDS
TNGT...WHICH LAST THROUGH FRI (ESP INVOF CST). LLVL CAA NOT QUITE
AS IMPRESSIVE AS PREV EVENTS THUS FAR THIS FALL...BUT COMBO MOD
SFC HI PRES BUILDING BY TO THE N...AND LO PRES SE INVOF GULF
STREAM LEADS TO SPDS APPROACHING/SURPASSING WND ADVSRY
CRITERIA...ESP SE VA/NE NC CTYS. FOR NOW...CHOSE VA BCH AND
CURRITUCK CTYS FOR ADVSRY...BUT CONCERNED THAT EVEN AREAS THAT HV
SPDS (AT LEAST IN GUSTS) ARND 40 MPH COULD HV DOWNED TREES AND PWR
OUTAGES. NEXT SHIFT CAN ADD CTYS FURTHER INLAND IF NEC.

CLR/PCLDY TNGT...KPG CHC POPS CONFINED TO NR THE CST (AND OVR OCN
WTRS)...GENLY MSNY FRI. TEMPS TNGT FALL INTO THE UPR 30S NW
CTYS...L/M 40S IN THE MIDDLE...L/M 50S NR CST. HIGHS ON FRI MNLY
FM UPR 50S TO ARND 60.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
STM CONTS NE WELL E OF THE E CST OF CONUS FRI NGT INTO SAT. AMS
OVR FA QUITE DRY...SO WL HV MNLY SKC. REST OF WKND AND INTO MID
NEXT WK PROGGED TO BE FAIRLY BEGIGN WRT SGNFCNT WX. H5 RIDGE
BUILDS IN RESULTING IN A SEASONAL FALL WKND AHEAD INTO ERY NEXT
WEEK. NEXT FTR TO AFECT RGN IS ANTHR CDFRNT TUE AFTN/TUE NGTTIME
FRAME. MDLS DO SHOW SOME MSTR WRT ATTM...SO I ADDED A SLGT CHC
POPS IN FM LT THU AFTN / NGT TIME FRAME. DCRSG CLDNS AND COOLER
WED.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
PTCHY LIFR/IFR IN GRND FG ERY THIS MRNG...AND PSBL MVFR IN SCT
SHRAS (NR THE CST) LTR TDA AND TNGT. OTRW...VFR THROUGH WKND/ERY
NEXT WK. GSTY NNE WNDS DVLPG TNGT...SPDS AOA 30 KT (ESP GUSTS)
CSTL SITES...ESP ORF/ECG.

&&

.MARINE...
A COLD FRONT CROSSES THE WATERS THIS EVENING...WHILE THE REMNANTS
FROM TS NOEL MOVE N/NE OFFSHORE THE MID ATLC COAST...BTW THE TWO
OF THESE SYSTEMS THEY WILL PROVIDE A STRONG/TIGHT WIND GRADIENT...THAT
COULD LAST THROUGH SAT/SAT NGHT.

THEREFORE...HAVE NOW RAISED GALE FLAGS FOR ENTIRE COASTAL WATERS...INCLUDING
CURRITUCK SOUND AND CHES BAY. FEEL THAT NRN CHES BAY WILL BE
MARGINAL GALE (GUSTS TO AROUND 35 KTS LATE TONIGHT AND FRI) WHILE
THE REST OF THE WATERS WILL DEFINATELY SEE 20 TO 25 LATE
TONIGHT...THEN INCREASING TO 25 TO 30 WITH GUSTS IN THE 35 TO 40
KT RANGE...AND POSSIBLY UP TO 45 KT OVER THE SRN COASTAL WATERS
WHERE THE REMANTS FROM TS NOEL COME THE NEAREST.

&&

.TIDES/COASTAL FLOODING...
INITIALLY...APRS MINOR CSTL FLDG EVENT FM MIDDAY FRI THROUGH FRI
NGT/ERY SAT (ARND TIMES OF HI TIDE). HIEST THREAT (DUE TO NNE WND
TRAJ) HAMPTON RDS TO NE NC OTR BNKS. FLD GUID SUGGS DEPARTURES
RISE TO ARND 2 FT ABV NRML FOR (FRI) MIDDAY/ERY AFTN HI TIDE
CYCLE...AND PSBLY THE NEXT ONE FRI NGT. WL ISSUE CSTL FLD
STATEMENT/HAZARD MESSAGE TO HIGHLIGHT PTNTL. FARTHER N...ALG ERN
SHR...NNE WND TRAJ PARALLEL TO CST...NOT RULING OUT BCH EROSION
AND HIER TIDES...BUT GUID (AT LEAST RIGHT NOW) KPS LVLS BLO MINOR
FLDG.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
     MDZ024-025.
NC...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EDT FRIDAY
     FOR NCZ102.
     HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FOR
     NCZ017-102.
     GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR NCZ102.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY
     NIGHT FOR NCZ017-102.
VA...HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FOR
     VAZ098.
     HIGH SURF ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
     VAZ099-100.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY
     NIGHT FOR VAZ098.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EDT FRIDAY
     FOR ANZ658.
     GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ632-633-650-
     652-654-656-658.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 2 AM EDT FRIDAY
     FOR ANZ630>633-650-652-654-656.
     GALE WARNING FROM 2 AM TO 4 PM EDT FRIDAY FOR ANZ630-631.

&&

SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...SMF
MARINE...SMF
TIDES/COASTAL FLOODING...ALB
Hazardous weather outlook, Oct 31, 10:08 AM EDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EDT WED OCT 31 2007

MDZ021>023-NCZ012>014-030>032-VAZ048-049-060>090-092-093-096-011415-
DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES-BERTIE-
CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
1008 AM EDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-NCZ015>017-102-VAZ091-094-095-097>100-011415-
INLAND WORCESTER-MARYLAND BEACHES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1008 AM EDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA...THE
EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG WINDS WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE LATE THURSDAY
NIGHT AND FRIDAY...ESPECIALLY FOR AREAS ALONG THE IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-011415-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1008 AM EDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG WINDS WITH GUSTS TO GALE FORCE WILL BE POSSIBLE LATE THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 4:59 AM EDTCoastal Flood StatementAKQCurrituck12 hr
Nov 1, 4:59 AM EDTHigh Surf AdvisoryAKQCurrituck63 hr
Nov 1, 5:09 PM EDTCoastal Flood WatchAKQCurrituck35 hr

Nearby

Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.